Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 38, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at May 15, 2020, 5:00 PM CDT for Fulton County, Knox County, Illinois. It took effect at May 16, 2020, 1:00 AM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 15, 2020, 5:00 PM CDT (22:00 UTC)
- In effect from
- May 16, 2020, 1:00 AM CDT
- Expired
- May 16, 2020, 3:49 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fulton County, IL, Knox County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2). The gauge peaked at 14.31 ft at May 15, 2020, 9:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 21 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
379
WGUS43 KILX 152200
FLWILX
Flood Warning
National Weather Service Lincoln IL
500 PM CDT Fri May 15 2020
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC057-095-161200-
/O.NEW.KILX.FL.W.0038.200516T0600Z-200516T1200Z/
/LNMI2.1.ER.200516T0600Z.200516T0600Z.200516T0600Z.NO/
500 PM CDT Fri May 15 2020
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Spoon River at London Mills.
* From late tonight until Saturday morning.
* At 445 PM Friday the stage was 13.9 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage
around midnight tonight.
* Impact...At 15 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sat Sun Mon
Spoon River
London Mills 15 13.9 Fri 5 PM 14.8 10.7 7.8
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
072 follow-up statements
456
WGUS83 KILX 160103
FLSILX
Flood Statement
National Weather Service Lincoln IL
803 PM CDT Fri May 15 2020
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-161200-
/O.CON.KILX.FL.W.0038.200516T0600Z-200516T1200Z/
/LNMI2.1.ER.200516T0600Z.200516T0600Z.200516T0600Z.NO/
803 PM CDT Fri May 15 2020
The Flood Warning continues for
The Spoon River at London Mills.
* From late tonight until Saturday morning.
* At 745 PM Friday the stage was 14.3 feet.
* Flood stage is 15 feet.
* Forecast...The river is expected to rise to near flood stage
around 1 AM tonight.
* Impact...At 15 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sat Sun Mon
Spoon River
London Mills 15 14.3 Fri 8 PM 14.9 10.8 7.9
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
07895
WGUS83 KILX 160849
FLSILX
Flood Statement
National Weather Service Lincoln IL
349 AM CDT Sat May 16 2020
...The Flood Warning is cancelled for the following river in
Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC057-095-160919-
/O.CAN.KILX.FL.W.0038.000000T0000Z-200516T1200Z/
/LNMI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
349 AM CDT Sat May 16 2020
The Flood Warning is cancelled for
The Spoon River at London Mills.
* At 245 AM Saturday the stage was 13.9 feet.
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 14.4 feet. The
river will fall to 10.8 feet by Sunday morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Spoon River
London Mills 15 13.9 Sat 3 AM 10.8 7.9 6.5
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 15, 2:53 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 15, 2:53 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 253 PM CDT Fri May 15 2020 .SYNOPSIS... Issued at 250 PM CDT Fri May 15 2020 A cold front will stall out in the Ohio Valley tonight and then return northward on Saturday ahead of a low pressure system that will be approaching along the boundary. Rain chances will increase again on Saturday with widespread rain Saturday Night and Sunday. High pressure should build into the Midwest late Sunday bringing dry weather for the first part of the work week. && .SHORT TERM...(This evening through Saturday) ISSUED AT 250 PM CDT Fri May 15 2020 Clouds have been slow to dissipate across the forecast area this afternoon in the wake of a surface front now drapped across southern Illinois. The front at 850-900mb is intersecting a moist layer and leading to scattered to broken low clouds southeast of the Illinois River. Although breaks in the cloud cover will increase this evening, abundant cloud cover should persist through much of the night southeast of the river which should decrease chances of fog developing despite abundant low-level moisture and relatively light winds. A shortwave crossing the Rockies will interact with moisture over the plains to force surface cyclogenesis around the middle Missouri Valley during the day Saturday. The low will drag the front to our south back into our area and set up a good period of strong over-running beginning Saturday afternoon and continue into next week. Instability may be somewhat limited due to the cloud cover in place but CAPE values of 500-1000 J/kg CAPE with little or no cap should be sufficient for embedded thunderstorms Saturday afternoon. High temperatures on Saturday will depend on how far north the front gets and whether a location gets into the warm airmass. There is a significant range in solutions but temperatures near seasonal normals are expected. && .LONG TERM...(Saturday night through Friday) ISSUED AT 250 PM CDT Fri May 15 2020 The occasional rain should continue through Saturday Night and into Sunday. Precipitable water values are forecasted to approach seasonal record levels over 1.5 inches. Heavy rain will be likely produce upwards of an inch across portions of central Illinois. The system should move east of the area late Sunday with cooler air being ushered into the Midwest for Monday. Temps at 850mb are expected to drop about 10C between Sunday and Monday mornings with lingering clouds, Monday should be a cool day with highs struggling to get above 60F combined with brisk north winds. Most long-range models have the energy that moves to our east stalling out over the Appalachians for the first part of next week as a blocking pattern develops with strong ridging to our west. The placement of the cut-off low that develops to our east will have a big bearing on how our week evolves. A slower exit, which has been the run-to-run trend, would suggest keeping clouds and cool temps for a few additional days. Either way the ridge is progged to push slowly east and enable May sunshine to push our temperatures to around normal by the end of the week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1235 PM CDT Fri May 15 2020 Surface cold front has settled south of the terminals at midday. However the front at around 900-850mb stretches right across the central Illinois terminals keeping conditions mostly IFR or low MVFR. The cirrus above is also slowing mixing by inhibiting heating somewhat. Ceilings will gradually climb through the afternoon with all sites MVFR by late afternoon and then on to VFR later this evening. KPIA will likely scatter out this afternoon as it it the furthest site the surface front. Clouds will likely begin to increase again on Saturday as overrunning across the front stalled over the Ohio Valley will begin to impact the terminals ahead of a surface low moving along the boundary. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Barker SHORT TERM...Barker LONG TERM...Barker AVIATION...Barker
Hazardous weather outlook, May 15, 3:25 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 325 PM CDT Fri May 15 2020 ILZ036-040-041-047-049-050-162030- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 325 PM CDT Fri May 15 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Occasional thunderstorms will occur Saturday into Sunday. Some of the storms could be strong to severe Saturday afternoon and evening. Additional rainfall during this extended period is likely to be around 1 to 1.5 inches. This amount of rain may cause ponding of water in flood prone areas. Illinois River levels have stopped falling, and renewed rises are likely. Other rivers are also likely to be impacted. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027>031-037-162030- Knox-Marshall-Peoria-Stark-Tazewell-Woodford- 325 PM CDT Fri May 15 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Occasional thunderstorms will occur Saturday into Sunday. Some of the storms could be strong to severe Saturday afternoon and evening. Rainfall during this extended period is likely to be around 1 inch. Illinois River levels are expected to rise back above flood stage at Peoria and Henry in the next few days. Other rivers are also likely to be impacted. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042-043-048-051>053-162030- Christian-De Witt-Logan-Macon-McLean-Menard-Sangamon- 325 PM CDT Fri May 15 2020 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Occasional thunderstorms will occur Saturday through Sunday. Some of the storms could be strong to severe Saturday afternoon and evening. Rainfall during this extended period is likely to be around 1 to 1.5 inches. This amount of rain may cause ponding of water in flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-054>057-061>063-066>068-071>073-162030- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby- Vermilion- 325 PM CDT Fri May 15 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Occasional thunderstorms will occur Saturday through Sunday. Some of the storms could be strong to severe Sunday afternoon and evening. Rainfall during this extended period is likely to be around 1 to 1.5 inches. This amount of rain may cause ponding of water in flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Shimon
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:54 PM CDT | Tornado Warning | ILX | Marshall, Woodford | 51 min |
| May 14, 10:20 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Stark | 55 min |
| May 14, 10:39 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 35 min |
| May 15, 11:26 AM CDT | River Flood Warning | ILX | Marshall, Putnam | 22 days |
Nearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.